Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2016, 5:29 PM CDT for Wichita County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 27, 2016, 5:46 PM CDT
- In force
- 17 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 3:25 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Goodland KS 225 PM MDT MON JUN 27 2016 .SHORT TERM...(This evening through Tuesday) Issued at 158 PM MDT Mon Jun 27 2016 Currently in a severe thunderstorm watch for most of the area. Mesoscale boundaries have made this a complicated forecast with high resolution/convectively allowing models having a hard time with current scenario. Look to have two different waves of thunderstorms. Current activity will push south and east and then another cluster moves in from the north later in the evening. Activity should decrease in intensity after midnight but will be around the rest of the night. Should have lingering thunderstorms in the morning in the far east. Then the rest of the day should be dry/quiet due to stable air mass in place after tonight's convection and 700 mb ridging on top of that. Temperatures will be problematic due to cloud cover and rain cooled air mass. Depending on tonight's scenario works out, night shift will need to look into the possibility of fog. .LONG TERM...(Tuesday night through Monday) Issued at 225 PM MDT Mon Jun 27 2016 A fairly typical upper air pattern continues for late June. Upper high over the four corners area will remain about stationary through the week with some strengthening through mid-week. The overall result for the forecast area will be NW-WNW flow with weak, difficult to time, short wave troughs moving over the Central High Plains. As a result, pop forecasts are somewhat generic with higher pops favoring times and locations where model guidance is more consistent. Better chances for precipitation will be Tuesday night and again Thursday night into Friday night. Precip chances are lower at other times but cannot be ruled out given the favorable flow aloft and lingering mesoscale features. Over the weekend the upper flow becomes more zonal with continued chances for scattered thunderstorms. High temperatures will be in the upper 80s to near 90 on Wednesday, cooling to the lower 80s Thu-Fri and warming again over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1142 AM MDT Mon Jun 27 2016 Complex forecast due to mesoscale influences from the overnight convection that most of the model output is not taking into account. Currently thunderstorms are occurring to the west and northwest of both sites. For Kgld...am expecting thunderstorms to begin affecting the site from around 20z to around 03z. Some mvfr conditions look to occur here. Winds will remain highly variable. For Kmck...There looks to be two different rounds of thunderstorms that will affect the area. The first one will be around 21z and lasting to near 00z. Second round looks to occur from around 04z to near 08z. Did not feel confident enough to put in mvfr conditions and just have vfr at this time. The winds will also be highly variable in nature due to thunderstorm outflow boundaries. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...DLF AVIATION...BULLER
Hazardous weather outlook, Jun 27, 11:34 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT MON JUN 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT MON JUN 27 2016 /1134 AM CDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE ACROSS THE ENTIRE REGION THROUGH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...A FEW TORNADOES...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR TUESDAY AND WEDNESDAY IT APPEARS THAT THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE NORTH DURING THE EVENING AND OVERNIGHT HOURS. SEVERE WEATHER IS POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY INTO FRIDAY WITH SOME OF THESE STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 27, 4:18 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT MON JUN 27 2016
COZ092-272145-
CHEYENNE COUNTY-
318 PM MDT MON JUN 27 2016
...BRIEF TORNADOES POSSIBLE...
CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP
ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY
STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE
EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH
WEAKER STORMS AND NOT SEEN ON RADAR.
IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR
SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899-
7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING
STORMS IN THEIR AREA.
LAT...LON 3869 10317 3869 10316 3900 10316 3885 10227
3861 10235 3861 10305 3863 10317
TIME...MOT...LOC 2117Z 332DEG 20KT 3883 10287
024Local storm report, Jun 27, 4:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
323 PM MDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SHARON SPRINGS 38.89N 101.75W
06/27/2016 E0.88 INCH WALLACE KS TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
DRLocal storm report, Jun 27, 4:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG BURLINGTON 39.31N 102.27W
06/27/2016 KIT CARSON CO PUBLIC
SEMI BLOWN OVER NEAR BURLINGTON AND TWO CAR ACCIDENT WEST
OF BURLINGTON ON HIGHWAY 24.
&&
JLUNDQUISTSpecial weather statement, Jun 27, 5:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 411 PM MDT MON JUN 27 2016 COZ091-272245- KIT CARSON COUNTY CO- 411 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY UNTIL 445 PM MDT... AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF STRATTON...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STRATTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 419 AND 429. HIGHWAY 385 NEAR MILE MARKER 184. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3918 10273 3931 10261 3926 10226 3906 10248 TIME...MOT...LOC 2211Z 296DEG 32KT 3921 10258 JN
Special weather statement, Jun 27, 5:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM CDT MON JUN 27 2016
KSZ042-272300-
WICHITA KS-
513 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WICHITA COUNTY UNTIL
600 PM CDT...
AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF MODOC...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
WICHITA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL KANSAS.
LAT...LON 3869 10131 3869 10114 3868 10113 3850 10113
3849 10119
TIME...MOT...LOC 2213Z 324DEG 32KT 3864 10119
JNLocal storm report, Jun 27, 5:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NE TRIBUNE 38.52N 101.69W
06/27/2016 E0.88 INCH GREELEY KS TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:28 PM CDT | Special Weather Statement | GLD | Cheyenne | 17 min |
| Jun 27, 2:45 PM CDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| Jun 27, 3:06 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 39 min |
| Jun 27, 3:44 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jun 27, 3:47 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 43 min |
| Jun 27, 4:25 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 50 min |
| Jun 27, 4:47 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 43 min |
| Jun 27, 5:13 PM CDT | Special Weather Statement | GLD | Wichita | 47 min |
| Jun 27, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 44 min |
| Jun 27, 5:59 PM CDT | Special Weather Statement | GLD | Wichita | 46 min |
| Jun 26, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Jun 26, 8:34 PM CDT | Special Weather Statement | GLD | Phillips | 26 min |
| Jun 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 37 min |
| Jun 26, 9:24 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 16 min |
| Jun 26, 9:42 PM CDT | Special Weather Statement | GLD | Yuma | 48 min |
| Jun 27, 12:39 AM CDT | Special Weather Statement | GLD | Yuma | 36 min |
| Jun 27, 9:07 AM CDT | Special Weather Statement | GLD | Phillips | 23 min |
| Jun 27, 12:56 PM CDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jun 27, 1:14 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 31 min |
| Jun 27, 1:37 PM CDT | Special Weather Statement | GLD | Kit Carson | 23 min |
| Jun 27, 1:48 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 42 min |
| Jun 27, 2:26 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 49 min |
| Jun 27, 3:12 PM CDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| Jun 27, 3:19 PM CDT | Special Weather Statement | GLD | Kit Carson | 11 min |
| Jun 27, 3:27 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 27, 4:07 PM CDT | Special Weather Statement | GLD | Kit Carson | 8 min |
| Jun 27, 4:18 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 27, 5:02 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Jun 27, 5:11 PM CDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Jun 27, 6:31 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jun 27, 6:47 PM CDT | Tornado Warning | GLD | Yuma | 28 min |
| Jun 26, 11:58 PM CDT | Special Weather Statement | GLD | Red Willow | 47 min |
| Jun 27, 12:28 AM CDT | Special Weather Statement | GLD | Dundy, Hitchcock | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.